MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750958
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that the fragmentation tip was broke inside patient's eye during the procedure.The procedure type was unknown.The surgery was completed after replacing the product with another one.Broken tip removed from the patient¿s eye during the same procedure.There was no report of patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phaco tip, with two wrenches, in a plastic container with a lid, in a pouch was received for the report.Sample was visually inspected and found to be nonconforming, phaco tip was broken at the cannula area closer to the tip end, breakage is straight.Wall thickness is even.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent file was reviewed by the manufacturing site.Photo shows a phaco tip and two wrenches in vial.Reported issue cannot be confirmed from photo.The complaint evaluation confirms the phaco tip was broken.The root cause for the broken phaco tip cannot be determined from this evaluation.The phaco tip visual inspections do not show any manufacturing issues that would cause the broken phaco tip.The exact root cause for the broken phaco tip is unknown; therefore specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phaco tip exhibited on the returned opened sample, are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION FRAGMENTATION PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18197381
Report Number1644019-2023-01680
Device Sequence Number20407030
Product Code LRO
UDI-Device Identifier00380657509584
UDI-Public00380657509584
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number8065750958
Device Lot Number15PN3L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date11/23/2023
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown